Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Mar 22, 2010, 1:11 AM CDT for 7 counties in Missouri. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2010, 1:11 AM CDT (06:11 UTC)
- Expired
- Mar 22, 2010, 11:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 121 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 404 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WGUS53 KLSX 220611
FFWLSX
MOC055-093-123-179-186-187-221-221600-
/O.NEW.KLSX.FF.W.0001.100322T0611Z-100322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
111 AM CDT MON MAR 22 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
IRON COUNTY IN SOUTHEAST MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 1100 AM CDT
* AT 108 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. MOUNTS ROAD NEAR IRONDALE AS WELL
AS BUFFORD ROAD NEAR FREDERICKTOWN ARE CLOSED DUE TO FLOODING. ONE
TO ONE AND A HALF INCHES OF RAIN HAVE FALLEN OVER THE WARNED AREA
OVER THE PAST 24 HOURS WITH AN ADDITIONAL ONE QUARTER INCH EXPECTED
BEFORE THE RAIN ENDS LATE THIS MORNING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ANTHONIES
MILL...BISMARCK...BONNE TERRE...BOURBON...CUBA...DESLOGE...
FARMINGTON...FREDERICKTOWN...IRONTON...LEADWOOD...POTOSI...STE.
GENEVIEVE...STEELVILLE...ANNAPOLIS...ARCADIA...BELLEVIEW...BIXBY...
BLOOMSDALE...BUCKHORN...BUNKER...CHERRYVILLE...COFFMAN...
COURTOIS...ELLINGTON...GARWOOD...GLOVER...IRON MOUNTAIN...
IRONDALE...JUNCTION CITY AND KNOB LICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3706 9097 3720 9114 3750 9122 3751 9132
3759 9132 3759 9117 3769 9117 3770 9132
3778 9132 3779 9154 3821 9154 3821 9078
3800 9061 3812 9025 3796 8996 3787 8994
3764 9015 3732 9015 3727 9074 3705 9079
$$
TILLY2 follow-up statements
033
WGUS73 KLSX 221418
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT MON MAR 22 2010
MOC055-093-123-179-186-187-221-221600-
/O.CON.KLSX.FF.W.0001.000000T0000Z-100322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
WASHINGTON MO-CRAWFORD MO-
918 AM CDT MON MAR 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CRAWFORD...WASHINGTON...
STE. GENEVIEVE...ST. FRANCOIS...IRON...MADISON AND REYNOLDS COUNTIES
UNTIL 1100 AM CDT...
AT 917 AM CDT...EVEN THOUGH THE RAIN HAS ENDED...LOCAL LAW
ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS CONTINUING IN
WASHINGTON AND MADISON COUNTIES...CAUSING SOME ROAD CLOSURES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ANTHONIES
MILL...BISMARCK...BONNE TERRE...BOURBON...CUBA...DESLOGE...
FARMINGTON...FREDERICKTOWN...IRONTON...LEADWOOD...POTOSI...STE.
GENEVIEVE...STEELVILLE...ANNAPOLIS...ARCADIA...BELLEVIEW...BIXBY...
BLOOMSDALE...BUCKHORN...CHERRYVILLE...COFFMAN...COURTOIS...
ELLINGTON...GARWOOD...GLOVER...IRON MOUNTAIN...IRONDALE...JUNCTION
CITY...KNOB LICK AND LEASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3706 9097 3720 9114 3750 9122 3751 9132
3759 9132 3759 9117 3769 9117 3770 9132
3778 9132 3779 9154 3821 9154 3821 9078
3800 9061 3812 9025 3796 8996 3787 8994
3764 9015 3732 9015 3727 9074 3705 9079
$$
BYRD669
WGUS73 KLSX 221556
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 AM CDT MON MAR 22 2010
MOC055-093-123-179-186-187-221-221612-
/O.EXP.KLSX.FF.W.0001.000000T0000Z-100322T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
WASHINGTON MO-CRAWFORD MO-
1056 AM CDT MON MAR 22 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CRAWFORD...
WASHINGTON...STE. GENEVIEVE...ST. FRANCOIS...IRON...MADISON AND
REYNOLDS COUNTIES WILL BE ALLOWED TO EXPIRE AT 1100 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3706 9097 3720 9114 3750 9122 3751 9132
3759 9132 3759 9117 3769 9117 3770 9132
3778 9132 3779 9154 3821 9154 3821 9078
3800 9061 3812 9025 3796 8996 3787 8994
3764 9015 3732 9015 3727 9074 3705 9079
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 21, 11:38 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 21, 11:38 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1138 PM CDT SUN MAR 21 2010 .DISCUSSION... /235 PM CDT SUN MAR 21 2010/ MAIN CHALLENGE INITIALLY DEALS WITH WHEN PRECIPITATION WILL EXIT THE AREA. THERE IS GOOD AGREEMENT AMONGST THE MODELS THAT THE UPPER LOW CURRENTLY ALONG THE AR/LA BORDER WILL LIFT NEWD INTO ERN TENNESSEE BY LATE MONDAY. THIS WILL CAUSE THE DEFORMATION ZONE RAIN THAT CURRENTLY COVERS THE SERN HALF OF THE CWA TO SLOWLY END FROM WEST TO EAST OVER THE NEXT 24 HOURS. WILL HAVE A SHARP POP GRADIENT ON THE NRN EDGE OF THE DEFORMATION AND WILL KEEP CATEGORICAL POPS THIS EVENING BASICALLY WHERE IT IS RAINING NOW WITH DRY POPS GOING FROM COU NEWD INTO UIN...AND THEN SHIFT IT SLIGHTLY EWD OVERNIGHT. KEPT CHANCE POPS GOING OVER SWRN AND S CNTRL IL ON MONDAY MORNING BEFORE ENDING IT BY AFTERNOON. FORECAST SOUNDINGS ARE SHOWING THE LOW LEVEL THERMAL PROFILES WILL REMAIN ABOVE FREEZING UNTIL THE PRECIPITATION ENDS. AREA WILL LIE UNDER LARGE SCALE SUBSIDENCE AS RIDGING BUILDS IN BEHIND THE UPPER LOW...SO HAVE DRY WEATHER GOING THROUGH WEDNESDAY. WENT TOWARD THE COOLER NAM MOS FOR HIGHS TOMORROW WHICH IS SUPPORTED BY MIXING DOWN 925MB TEMPS FROM BOTH THE NAM/GFS. CNTRL MO MAY BE INHIBITED A BIT BY WRN MO SNOW PACK AND CLOUDS WILL TAKE A WHILE TO CLEAR IN THE EAST. MOSTLY SUNNY SKIES AND SWLY WINDS AHEAD OF A COLD FRONT JUSTIFY THE WARMER GFS MOS TEMPS ON TUESDAY. TWO STORM SYSTEMS WILL BRING PRECIPITATION TO THE AREA ON WEDNESDAY NIGHT INTO THURSDAY NIGHT...AND THEN AGAIN SATURDAY NIGHT AND NEXT SUNDAY. WHILE THERE IS SOME CONTINUITY ISSUES WITHIN THE INDIVIDUAL MEDIUM RANGE MODELS...THEY ARE SHOWING DECENT AGREEMENT WITH THE TIMING OF BOTH SYSTEMS. SOUNDINGS AND FORECAST SURFACE TEMPERATURES STILL SUGGEST THERE WILL BE NO FREEZING/FROZEN PRECIP WITH THESE LATE MARCH SYSTEMS AND DO NOT SEE ENOUGH INSTABILITY OR LOW LEVEL MOISTURE TO INCLUDE THUNDER AT THIS TIME. BRITT/BYRD && .AVIATION... /1109 PM CDT SUN MAR 21 2010/ LOW PRESSURE SYSTEM TO THE SOUTHEAST CONTINUES TO SPREAD -RA ACROSS PARTS OF MO AND IL. RADAR ECHOES HAVE BEGUN TO DECREASE IN COVERAGE AND INTENSITY OVER THE CWA AND THIS TREND IS EXPECTED TO CONTINUE OVERNIGHT WITH -RA GRADUALLY DIMINISHING FM NW TO SE BY DAYBREAK AS THE SYSTEM MOVES AWAY FM THE REGION. CLOUDINESS SHOULD DECREASE DURING THE DAY AT KUIN/KCOU WITH VFR CONDITIONS EXPECTED BY AFTN AS A RIDGE OF HIGH PRESSURE BUILDS IN AT THE SFC. BEYOND THE END OF THE TAF PD...BUFR SOUNDINGS SUGGEST POTENTIAL FOR FOG AFTER 23/06Z HOWEVER DRY CONDITIONS SEEN IN UPSTREAM OBS MAY INHIBIT FOG FORMATION. SPECIFICS FOR KSTL...CIGS AT KSTL HAVE REMAINED STEADY AT 1000 FT OVER THE PAST SEVERAL HOURS HOWEVER A BRIEF DIP INTO IFR RANGE IS STILL POSSIBLE. RAIN WILL PERSIST FOR THE NEXT FEW HOURS BEFORE TAPERING OFF NEAR DAYBREAK. CIGS WILL RISE DURING THE DAY WITH VFR CONDITIONS EXPECTED BY LATE AFTN AS A RIDGE OF HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING SYSTEM. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 21, 2:54 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CDT SUN MAR 21 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 254 PM CDT SUN MAR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Mar 22, 12:55 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 AM CDT MON MAR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM FLOOD FREDERICKTOWN 37.56N 90.30W
03/21/2010 MADISON MO LAW ENFORCEMENT
BRIDGE ON BUFFORD ROAD IS CLOSED DUE TO FLOODING.
FLOWING WATER OVER BRIDGE FROM NEARBY CREEK OUT OF ITS
BANKS.
&&
TESNearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.